Jump to content

Savvy890

Recommended Posts

hey everyone. 

so i'm in need of help. lets start from January 2014. I started Prozac 20 mg. I stayed on this until the end of June 2014, taking 1 a day. Then i switched to Celexa 20 mg once a day. I've been taking this and still am on this dosage. As you can see I've been on an antidepressant for 9 months straight with no breaks.

 

With Celexa I've been having weird drug interactions. If I take benadryl I start feeling tingly and feel like I'm on fire. So i stopped taking benadryl. I"m also prescribed adderall 10 mg as needed. If i take adderall I start feeling like im on fire as well. So i stopped taking adderall. Then a couple days ago i went to walmart and bought some whey protein pre-workout mix because i'm trying  to lose the weight celexa has inevitably put on. I drank the preworkout shake for the first time... and I started feeling like i was on fire... like i couldn't breath. It seems like everything triggers an interaction.

 

I want to GET OFF antidepressants. I missed a dose of celexa and the next morning i woke up at 6 a.m. with tingling and weird temperature highs and lows, cold sweats and I was in so much physical pain that i was in tears, my head was killing me and i didnt feel normal. I felt zoned out, felt like i had the flu and felt scarily lethargic. The tingling and temperature highs and lows also existed. My eyes would dilate when i would get hot for some reason and then the feeling would go away... then come back. i went to the doctor because i just felt so out of place. i ended up taking my celexa and still felt sick and weary. my blood pressure was fine. my temp was normal. but i was so hot i went to take a bath and the coldest water felt warm to me... scary.

 

and so the doctor said that i needed to wean off the celexa. he said to just stop taking it because i'd only been on it for 3 months. but keep in mind i was on prozac then switched to celexa. a total of 9 months of ssri use. i asked him what if i started withdrawing to which he replied to taper off the celexa. he wants me to cut my dosage in half today. i'm so tired of the side effects of celexa but the withdrawal is real. its making me allergic to everything! and i never knew how hard it would be to get off of until i experienced such terrible withdrawals. any comments or advice would be appreciated greatly. thank you for reading.

Edited by bubble
added paragraphs
Link to post
  • Moderator Emeritus

Hello Savvy and welcome to SA,

 

I'm very glad for you that you found us while still preparing your taper. Your instincts are very good that you should be suspicious of the doctor's advice to abruptly stop the drug especially since you have already been experiencing symptoms when missing a dose. 

 

We recommend 10 % reduction on your current dose. You might be able to go faster than this but it's better to go conservative to test waters. 

 

Here is the information on how to taper Celexa.http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/?pid=19887#entry19887

 

You will also find a lot of very important information on tapering in general here: http://survivinganti...-forum-and-faq/

 

Take your time to study the main points and come here should you have any questions. We are all here because doctors know very little about the process. Moreover, we have found their advice, such as the one you got, very harmful. 

 

Putting your drug history in your signature will help us to give you more suggestions. This thread describes how you can do that: http://survivinganti...your-signature/

 

You will also find a lot of friendly support. Welcome once again.

 

Bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to post

I cut my dose in half. and even by taking just a halff... i felt that tingly hot sensation. should i take more than 10 mg even though it makes me feel hot. although when i didn't take it... i was feeling very lethargic this morning. slept till 3 p.m. then decided to take the 10 mg. im up now and feeling better though

Link to post
  • Moderator Emeritus

Hi Savvy,

 

I'm sorry to hear that you followed your doctor's advice and have ended up here, sadly, this happens a lot.  Many people arrive here after following the advice of well meaning, but ill informed doctors.

 

See:  What should I expect from my doctor about withdrawal symptoms

 

We recommend reducing by no more than 10% of your current dose.  By cutting your pill in half, you have reduced by 50%, which is too much.  The sensations you have been feeling are most likely withdrawal symptoms.

 

Please read the links which Bubble provided, they will help you to learn the safest way to taper from celexa without experiencing these horrible symptoms.

 

Because you have been jumping around in dose these last few days, your nervous system probably needs some time to settle down again.  If I were you I would hold at your current dose of 20mg and take some time learning how to taper properly. Take the same amount at the same time every day, for at least a week, maybe 2, until all your symptoms have gone.   Then begin with a 10% cut.

 

Please see:  Keep it simple. Keep it slow. Keep it stable   Important Topics in Tapering  and  Why Taper By 10% of My Dosage?

 

If other medications and protein shakes are causing you to have bad reactions, its best not to take them.  When trying to taper off psychiatric drugs the nervous system need to be kept as calm and stable as possible through the process.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy